Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2000, 4:39 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 10, 2000, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 154 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1753 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 102140
SVRSGF
MOC065-203-215-102230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI
SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 530 PM CDT
* AT 433 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES
SOUTHEAST OF LICKING...OR 14 MILES NORTHEAST OF HOUSTON...MOVING
SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL
TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAYMONDVILLE BY 515 PM CDT.
THE TOWNS OF MONTAUK AND HARTSHORN ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3743 9160 3754 9164 3753 9186 3726 9186
3725 9154 3737 9158
GAEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:32 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 2:32 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 PM CDT THU AUG 10 2000 SURFACE ANALYSIS SHOWS A DIFFUSE FRONTAL BOUNDARY FROM CENTRAL NEB ACROSS THE LAKE OF THE OZARKS TO SERN MO. VISIBLE IMAGERY PERHAPS DEPICTS THE BOUNDARY MORE CLEARLY WITH A DISTINCT LINE OF TOWERING CUMULUS AND DEVELOPING CELLS ACROSS THE NERN PORTION OF THE FORECAST AREA. LITTLE CHANGE IN THE AIRMASS TODAY WITH DEWPOINTS IN THE LOWER 70S. LAPS DATA INDICATES CAPES AROUND 3000 J/KG AND LIFTED INDICES AROUND -7 BUT ONLY MODEST SURFACE CONVERGENCE TO WORK WITH. AN EXPANSIVE RIDGE WILL DOMINATE THE WEATHER ACROSS THE WESTERN AND CENTRAL U.S. WHILE A TROUGH DIGS DOWN THE EAST COAST. MODELS SIMILAR IN KEEPING THE FORECAST AREA ON THE EASTERN PERIPHERY OF THE RIDGE THROUGH THE WEEKEND BEFORE THE RIDGE FLATTENS OVER THE AREA EARLY NEXT WEEK. IN THE SHORT TERM...GOOD INSTABILITY WILL SUPPORT ISOLATED THUNDERSTORMS THIS EVENING BUT WEAK SURFACE CONVERGENCE AND LIMITED UPPER DYNAMICS WILL INHIBIT ACTIVITY. THE TAIL END OF A SHORTWAVE PUSHING THROUGH THE OHIO RIVER VALLEY MAY PROVIDE SOME LIFT HOWEVER. WEAK WIND FIELDS WILL RESULT IN SLOW IF ANY STORM MOVEMENT AND LOCALLY HEAVY RAIN WHERE ONE DOES DEVELOP. THE FLOW AROUND SURFACE HIGH PRESSURE FROM ERN IOWA INTO THE GREAT LAKES MAY BRING SOME DRIER AIR INTO THE NERN COUNTIES OVERNIGHT TO DROP LOWS INTO THE 60S. ON FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL SHIFT SLOWLY FROM THE GREAT LAKES INTO THE OHIO RIVER VALLEY PROVIDING AN E TO SE FLOW. THIS MAY CONTINUE AN INFLUX OF SLIGHTLY DRIER AIR INTO THE AREA...MAINLY IN THE ERN COUNTIES. WITH LITTLE CHANGE IN 500 MB HEIGHTS AND 850 MB TEMPERATURES...TEMPERATURES WILL REMAIN SIMILAR BUT SLIGHTLY LOWER DEWPOINTS SHOULD KEEP HEAT INDICES IN CHECK. THE WARMEST READINGS WILL BE IN THE WRN COUNTIES IN CLOSER PROXIMITY TO THE THERMAL RIDGE OVER THE PLAINS. IN THE EXTENDED...THE RIDGE IS PROGGED TO SHIFT OVER THE AREA EARLY NEXT WEEK AS THE WESTERLIES BECOME ESTABLISHED ACROSS SRN CANADA. THIS WILL CONTINUE THE VERY WARM AND INCREASINGLY HUMID CONDITIONS ONCE AGAIN. A FRONTAL BOUNDARY DROPS INTO IOWA SUNDAY BUT DO NOT SEE IT MAKING IT THIS FAR SOUTH. FCSTID = 11 SGF 69 91 68 92 / 20 10 0 0 JLN 73 93 71 94 / 20 10 0 0 UNO 69 90 68 92 / 20 10 0 0 VIH 67 89 67 90 / 20 10 0 0 .SGF... KS...NONE. MO...NONE. FOSTER
In the hours before
Special weather statement, Aug 10, 1:00 PM CDT, 3 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 10 2000 ...HEAT INDICES OF 100 TO 105 THIS AFTERNOON... ...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HUMID AIRMASS TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES. IF YOU HAVE OUTDOOR PLANS...BE SURE TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER IN ORDER TO MINIMIZE THE RISK OF HEAT RELATED ILLNESSES. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON HEAT. A FEW OF THE THESE STORMS COULD BE STRONG...AND PRODUCE WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. STORM SPOTTERS AND EMERGENCY MANAGERS ARE NOT EXPECTED TO BE NEEDED FOR SEVERE WEATHER ACTIVATION THIS AFTERNOON OR TONIGHT. .OUTLOOK FOR FRIDAY THROUGH SUNDAY... AFTERNOON HEAT INDEX VALUES OF 100 TO 105 CAN BE EXPECTED OVER THE WEEKEND. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:41 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.